Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 16, 2021, 3:19 PM CDT. It took effect at Apr 16, 2021, 10:25 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2021, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 16, 2021, 10:25 PM CDT
- Expired
- Apr 18, 2021, 4:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
835 WHUS74 KHGX 162019 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 319 PM CDT Fri Apr 16 2021 GMZ330-335-350-355-170430- /O.NEW.KHGX.SC.Y.0040.210417T0600Z-210418T0600Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 319 PM CDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 1 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-170430- /O.NEW.KHGX.SC.Y.0040.210417T0900Z-210418T0600Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 319 PM CDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 4 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
035 WHUS74 KHGX 170325 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1025 PM CDT Fri Apr 16 2021 GMZ330-335-171200- /O.EXT.KHGX.SC.Y.0040.210417T0325Z-210417T2100Z/ Matagorda Bay-Galveston Bay- 1025 PM CDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-171200- /O.EXT.KHGX.SC.Y.0040.210417T0325Z-210418T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1025 PM CDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds increasing to 20 to 25 knots with gusts up to gale force and seas 4 to 7 feet. * WHERE...Coastal waters from the Matagorda Ship Channel Texas to High Island and out 20 nautical miles. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-171200- /O.CON.KHGX.SC.Y.0040.210417T0900Z-210418T0600Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1025 PM CDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...North winds 20 to 25 knots with gusts to gale force and seas 6 to 9 feet expected. * WHERE...Waters from High Island to the Matagorda Ship Channel Texas from 20 to 60 nautical miles. * WHEN...From 4 AM Saturday to 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
725 WHUS74 KHGX 170817 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 317 AM CDT Sat Apr 17 2021 GMZ330-335-171630- /O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/ Matagorda Bay-Galveston Bay- 317 AM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-171630- /O.EXT.KHGX.SC.Y.0040.210417T0817Z-210418T0600Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 317 AM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds 20 to 25 knots with gusts to gale force and seas 6 to 9 feet expected. * WHERE...Waters from High Island to the Matagorda Ship Channel Texas from 20 to 60 nautical miles. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-171630- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 317 AM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds increasing to 20 to 25 knots with gusts up to gale force and seas 4 to 7 feet. * WHERE...Coastal waters from the Matagorda Ship Channel Texas to High Island and out 20 nautical miles. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
696 WHUS74 KHGX 171541 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1041 AM CDT Sat Apr 17 2021 GMZ330-335-172345- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/ Matagorda Bay-Galveston Bay- 1041 AM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-172345- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1041 AM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds increasing to 20 to 25 knots with gusts up to gale force and seas 4 to 8 feet. * WHERE...Coastal waters from the Matagorda Ship Channel Texas to High Island and out 20 nautical miles. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
900 WHUS74 KHGX 172027 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 327 PM CDT Sat Apr 17 2021 GMZ330-335-180000- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/ Matagorda Bay-Galveston Bay- 327 PM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-180600- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 327 PM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds 20 to 25 knots with gusts up to gale force and seas 4 to 8 feet. * WHERE...Coastal waters from the Matagorda Ship Channel Texas to High Island and out 20 nautical miles. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
434 WHUS74 KHGX 180003 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 703 PM CDT Sat Apr 17 2021 GMZ330-335-180115- /O.EXP.KHGX.SC.Y.0040.000000T0000Z-210418T0000Z/ Matagorda Bay-Galveston Bay- 703 PM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Sustained winds have fallen below 20 knots. Therefore, the Small Craft Advisory previously in effect has been allowed to expire. Mariners in small craft are urged to use caution. $$ GMZ350-355-370-375-180600- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 703 PM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
153 WHUS74 KHGX 180300 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1000 PM CDT Sat Apr 17 2021 GMZ350-355-370-375-181000- /O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1000 PM CDT Sat Apr 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 5 AM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
296 WHUS74 KHGX 180837 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 337 AM CDT Sun Apr 18 2021 GMZ350-355-370-375-181500- /O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 337 AM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * Additional Information...Small craft should also exercise caution in the Bays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
674 WHUS74 KHGX 181427 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 927 AM CDT Sun Apr 18 2021 GMZ350-355-370-375-181800- /O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 927 AM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * Additional Information...Small craft should also exercise caution in the Bays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
901 WHUS74 KHGX 181704 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1204 PM CDT Sun Apr 18 2021 GMZ350-355-181815- /O.CAN.KHGX.SC.Y.0040.000000T0000Z-210418T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1204 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds in the nearshore waters have fallen below advisory criteria. Winds remain in the 15-20 knots range, so small craft should exercise caution through the afternoon hours. $$ GMZ370-375-182100- /O.EXT.KHGX.SC.Y.0040.000000T0000Z-210418T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1204 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds at 20 knots with gusts up to 25 knots. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * Additional Information...Small craft should also exercise caution in the Bays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
416 WHUS74 KHGX 182004 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 304 PM CDT Sun Apr 18 2021 GMZ370-375-182115- /O.CON.KHGX.SC.Y.0040.000000T0000Z-210418T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 304 PM CDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds at 20 knots with gusts up to 25 knots. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * Additional Information...Small craft should also exercise caution in the Bays. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 11:41 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 16, 11:41 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1141 AM CDT Fri Apr 16 2021
.DISCUSSION...
Cold front making steady progress thru n/nctl Tx this morning and
will make its way into northern parts of the CWA this afternoon
and off the coast 10pm-2am. Look for precip to increase in
coverage across the area later this afternoon in advance of the
boundary. Should mainly be on the light-moderate side, but can't
rule out a thin band of tsra along the front as llvl convergence
works its magic. Precip should be a bit more widespread north of
I-10. As the boundary makes further progress toward the coast,
the bulk of the deeper moisture axis will have moved mostly to the
east...leading to just a thin, weakening band of shra this
evening as it approaches I-10 southward. Breezy north winds are
expected in its wake. Minor adjustments were made for the morning
update based on trends and latest data available. 47
&&
.AVIATION [18z TAFs]...
Probably won't see much improvement in the flying conditions
today with 400-1200ft cigs being the rule. Outside of any
convection, cigs and the frontal windshift will be the primary
issues going into the evening and overnight hours. Will see a lull
in the precip shortly after the front passes tonight, but
disturbances passing through in the upper levels on Sat will
probably produce areas of mainly light rain south of UTS during
the late morning and aftn hours Sat. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 53 65 47 66 / 60 50 30 10 10
Houston (IAH) 73 59 68 52 69 / 60 50 50 30 10
Galveston (GLS) 76 64 70 59 69 / 30 40 50 50 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...NONE.
&&In the hours before
Local storm report, Apr 16, 9:37 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT FRI APR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 SSW THE WOODLANDS 30.11N 95.52W
04/15/2021 E1.50 INCH HARRIS TX BROADCAST MEDIA
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:09 PM CDT | Special Weather Statement | HGX | Liberty, Montgomery | 51 min |
| Apr 15, 7:24 PM CDT | Special Weather Statement | HGX | Harris | 36 min |
| Apr 15, 7:53 PM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Apr 16, 10:23 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 9 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.